Alert archive / Idaho / Freeze Warnings in 2012
Freeze Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at May 6, 2012, 2:02 PM MDT. It took effect at May 7, 2012, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2012, 2:02 PM MDT (20:02 UTC)
- In effect from
- May 7, 2012, 3:00 AM MDT
- Expired
- May 7, 2012, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
976 WWUS75 KPIH 062002 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 202 PM MDT SUN MAY 6 2012 IDZ017-020-021-070930- /O.NEW.KPIH.FZ.W.0002.120507T0900Z-120507T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 202 PM MDT SUN MAY 6 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY. * TEMPERATURE...OVERNIGHT LOWS WILL DROP TO 28 TO 32 DEGREES. * LOCATIONS INCLUDE...UPPER AND LOWER SNAKE RIVER PLAIN AND PORTIONS OR THE EASTERN MAGIC VALLEY. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
605 WWUS75 KPIH 070836 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 236 AM MDT MON MAY 7 2012 IDZ017-020-021-071500- /O.CON.KPIH.FZ.W.0002.120507T0900Z-120507T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 236 AM MDT MON MAY 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURE...OVERNIGHT LOWS WILL DROP TO 28 TO 32 DEGREES. * LOCATIONS INCLUDE...UPPER AND LOWER SNAKE RIVER PLAIN AND PORTIONS OR THE EASTERN MAGIC VALLEY. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
170 WWUS75 KPIH 071512 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 912 AM MDT MON MAY 7 2012 IDZ017-020-021-071615- /O.EXP.KPIH.FZ.W.0002.000000T0000Z-120507T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 912 AM MDT MON MAY 7 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES THIS MORNING WERE IN THE MIDDLE TO UPPER 20S ACROSS THE SNAKE PLAIN. TEMPERATURES TUESDAY MORNING WILL BE 4 TO 6 DEGREES WARMER...BUT SOME OUT LYING AREAS MAY BE BELOW FREEZING AGAIN. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 6, 2:00 PM MDT, 2 minutes earlier.
Area forecast discussion, May 6, 2:00 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT SUN MAY 6 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SOUTHWEST EXTENT OF UPPER TROUGH STILL LINGERING OVER REGION THIS AFTERNOON AS MAIN LOW LIFTS NE INTO SASKATCHEWAN. WATER VAPOR LOOP CLEARLY SHOWING A SHORT-WAVE FEATURE DIGGING SHARPLY SOUTH THROUGH CNTRL IDAHO TOWARD THE BASE OF THIS FLAGGING TROUGH. MODELS CONTINUE TO SUGGEST THAT THESE TWO FACTORS WILL HELP TO PROMOTE A BRIEF PERIOD OF CONVECTIVE ACTIVITY CENTERED NEAR SUN VALLEY LATE THIS AFTERNOON/EVENING. THUS HAVE BUMPED POTENTIAL UPWARDS TO INCORPORATE A SLIGHT CHANCE MENTION INTO THE OUTGOING FORECAST THIS AFTERNOON. NEXT ITEM OF CONCERN IS FREEZING TEMPERATURES LATE TONIGHT AS SKIES CLEAR AND SURFACE FLOW TURNS NE. THUS HAVE ISSUED A FREEZE WARNING TO COVER IMPACTS. BY MONDAY...A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE PAC NW STATES SHIFTING INLAND TUESDAY AHEAD OF THE NEXT APPROACHING SHORT-WAVE. THE MODELS ARE SHOWING A CONTINUATION OF NE FLOW WITHIN THE SNAKE RIVER PLAIN THROUGHOUT THE DAY MONDAY WHICH MAY BE SUPPORTIVE OF THE LOWER THRESHOLD NEEDED FOR LAKE WIND CONDITIONS. AT THIS POINT THE GUIDANCE IS ONLY SHOWING BORDERLINE CONDITIONS SO WILL HOLD OFF ON ANY LAKE WIND HIGHLIGHTS FOR NOW AND LET THE MIDNIGHT SHIFT HAVE A SECOND LOOK. DRY AND STABLE CONDITIONS WILL ABOUND THROUGH MID-WEEK WITH INCREASING WINDS AND TEMPERATURES WEDNESDAY AS THE AFOREMENTIONED SHORT-WAVE LIFTS NE INTO WRN CANADA PRODUCING A STRONGER SW FLOW ACROSS THE REGION. HUSTON .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. A COLD FRONT IS STILL POISED TO PASS THROUGH THE AREA THURSDAY MORNING BRINGING PRECIPITATION MAINLY TO THE CENTRAL RANGES. POST FRONTAL WINDS WILL BE FAIRLY STRONG DURING THE DAY THURSDAY. HEADING INTO NEXT WEEKEND...MODELS PROVIDING SOME UNCERTAINTY WITH THE UPPER LEVEL PATTERN. THE 12Z GFS IS NOW DEVELOPING A WEAK UPPER LOW OVER IDAHO WHILE THE ECMWF STICKS WITH STRONG RIDGING. THE 12Z GEM SEEMS TO BE COMING AROUND MORE TO THE 12Z GFS...AND THE GFS ENSEMBLE INDICATING QUITE A BIT OF UNCERTAINTY. HAVE THUS MADE ONLY MINOR CHANGES TO THE EXTENDED PERIODS. HINSBERGER && .AVIATION...WIDESPREAD VFR CONDITIONS SHOULD PREVAIL TODAY. LATEST WRF/HRRR RUNS PRODUCE ISOLATED SHOWERS THIS AFTERNOON OVER THE CENTRAL MOUNTAINS...ENOUGH TO WARRANT VCSH AT KSUN. WINDS SHOULD REMAIN LIGHT THROUGHOUT THE PERIOD AS GRADIENT REMAINS WEAK. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING LATE TONIGHT THROUGH MONDAY MORNING FOR IDZ017-020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.